The United States Food and Drug Administration (FDA) has cautioned against the administration of medications containing codeine and tramadol, saying in an official statement that these opioid drugs can cause “life-threatening breathing problems,” particularly in children below the age of 12.
“Some children and adults break down codeine and tramadol into their active forms faster than other people. That can cause the level of opioids in these people to rise too high and too quickly,” the federal agency said. They also warned that breastfeeding mothers who take said narcotics may pass on “unsafe levels of opioids” to their nursing babies, causing them to become too sleepy, have difficulty feeding, or have “serious breathing problems”.
As a measure, the FDA said that they are strengthening their labels for drugs with codeine and tramadol.
A grim warning
Tramadol is chiefly used to treat moderate to severe pain and is often administered to post-operative patients,
View original post 518 more words